Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 155, NWS Mobile, AL

April 22, 2005Butler County, Covington County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 22, 2005, 8:59 PM CDT for Butler County, Covington County, Crenshaw County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 8:59 PM CDT (01:59 UTC)
Expired
Apr 22, 2005, 9:45 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Butler County, AL, Covington County, AL, Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:35 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 22, 8:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1705 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1705 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
1.7
Supercell composite
18.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 230200
SVRMOB
ALC013-039-041-230245-
/O.NEW.KMOB.SV.W.0155.050423T0159Z-050423T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
859 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA
  CENTRAL AND SOUTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 945 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF           
  GLENWOOD TO AVANT...MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRANTLEY BY 910 PM CDT
  SOUTH AND RED LEVEL BY 915 PM CDT
  LOANGO AND ROSE HILL BY 920 PM CDT
  BECK AND RIVER FALLS BY 925 PM CDT

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3178 8616 3160 8685 3152 8669 3122 8670
      3124 8619

$$
2 follow-up statements
000 
WWUS54 KMOB 230217
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
915 PM CDT FRI APR 22 2005

ALC013-039-041-230245-
/O.CON.KMOB.SV.W.0155.000000T0000Z-050423T0245Z/
COVINGTON AL-BUTLER AL-CRENSHAW AL-
915 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
SOUTHERN CRENSHAW...SOUTHEASTERN BUTLER AND NORTHERN COVINGTON
COUNTIES...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE STORMS EXTENDING FROM NEAR BRANTLEY WEST 
INTO SOUTHERN BUTLER COUNTY.  THE STRONGEST SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH WAS LOCATED NEAR BRANTLEY...OR ABOUT 9 MILES SOUTH 
OF LUVERNE...MOVING SOUTHEAST AT 35 MPH.

THE STORM MOVING ACROSS SOUTHEAST CRENSHAW COUNTY INTO EXTREME 
NORTHEASTERN COVINGTON COUNTY WILL BE CAPABLE OF BLOWING OVER LARGE 
TREES.

LAT...LON 3178 8616 3160 8685 3152 8669 3122 8670
      3124 8619

$$
000 
WWUS54 KMOB 230228
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
926 PM CDT FRI APR 22 2005

ALC013-039-041-230236-
/O.CAN.KMOB.SV.W.0155.000000T0000Z-050423T0245Z/
COVINGTON AL-BUTLER AL-CRENSHAW AL-
926 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR CRENSHAW...BUTLER AND 
COVINGTON COUNTIES IS CANCELLED...

THE LINE OF STORMS HAVE WEAKENED BELOW SEVERE LIMITS AS THEY MOVED 
SOUTH OUT OF CRENSHAW AND BUTLER COUNTIES INTO COVINGTON COUNTY.  
SCATTERED THUNDERSTORMS CONTINUE ACROSS PORTIONS OF SOUTHERN 
CRENSHAW AND COVINGTON COUNTIES.  THESE STORMS MAY STILL BE 
PRODUCING SOME SMALL HAIL AND WINDS AROUND 35 MPH...BUT ARE 
CONSIDERED TO BE BELOW SEVERE LIMITS.

LAT...LON 3178 8616 3160 8685 3152 8669 3122 8670
      3124 8619

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:45 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 22, 3:45 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT FRI APR 22 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SHAPING UP TO BE A BUSY
EVENING WEATHERWISE.  STRONG COLD FRONT MOVING INTO NORTHERN
MISSISSIPPI EARLIER THIS AFTERNOON PROGGED TO CONTINUE STEADY NW-SE
MOVEMENT ACROSS FCST AREA TONIGHT.  OUT AHEAD OF THE FRONT...SPC
CONTINUES WITH A MODERATE RISK OF SVR THUNDERSTORMS...WHICH ARE
ALREADY OCCURRING JUST NORTH OF FCST AREA AT THIS TIME.  EXPECT
ACTIVITY TO INCREASE IN COVERAGE OVER OUR AREA THROUGH THE NEXT
COUPLE OF HOURS...IN FACT WE ARE JUST NOW SEEING SOME INITIATION OF
CORES ALOFT OVER INTERIOR SECTIONS OF OUR AREA AS OF THIS TYPING.
SPECIAL AREA UPPER AIR SOUNDINGS TAKEN EARLIER TODAY INDICATE
PRIMARILY UNIDIRECTIONAL SHEAR OVER THE REGION...SO WHILE AN
ISOLATED TORNADO IS POSSIBLE...PRIMARY THREAT STILL LOOKS TO BE
DAMAGING WINDS.  ADDITIONALLY...WET BULB ZERO TEMPS ACROSS THE AREA
ARE IN THE 9-10 KFT RANGE...SO LARGE HAIL WILL ALSO BE LIKELY WITH
THE STRONGER STORMS THIS EVENING.  EXPECT THE FRONT TO BEGIN MOVING
INTO NORTHWESTERN ZONES BY AROUND 800 PM THIS EVENING...MOVING
ACROSS THE FCST AREA THROUGH ABOUT 200 AM SATURDAY...THEN CLEARING
THE AREA THROUGH THE REMAINDER OF THE PREDAWN HOURS SATURDAY...WITH
PCPN ENDING FROM NW-SE WITH FROPA.  BEHIND THIS COLD FRONT...COOLER
TEMPS FILTER SOUTHWARD INTO THE REGION FOR THE WEEKEND...WITH MOS
GUIDANCE SHOWING LOWS IN THE MID-UPPER 30S INLAND TO MID-UPPER 40S
CLOSER TO THE COAST.  DID NOT GO QUITE AS LOW WITH THESE MIN
TEMPS...STILL ABOVE GUIDANCE BUT SLIGHTLY COOLER THAN SURROUNDING
ZONES.  HIGHS ON SUNDAY LOOK TO BE AT LEAST 10 DEGREES COOLER THAN
NORMAL...WITH MANY AREAS NOT REACHING THE 70 DEGREE MARK.

/12
&&

.LONG TERM (MONDAY THROUGH FRIDAY)...MADE NO CHANGES FROM PREVIOUS
PACKAGE...AS NO SIGNIFICANT CHANGES NOTED IN THIS MORNINGS GFS RUN.
HIGH PRESSURE WILL BEGIN TO DRIFT EAST ON MONDAY...WITH INCREASING
SOUTHERLY WINDS MONDAY AFTERNOON IN RESPONSE TO A DEEPENING LOW OVER
TEXAS. THE GFS KICKS THIS SYSTEM EASTWARD MONDAY NIGHT THRU EARLY
TUESDAY AND NOW DRAGS A COLD FRONT ACROSS THE AREA LATE TUESDAY.
THE GFS HAS WAFFLED BACK AND FORTH ON BRINGING THIS FRONT THRU...SO
WILL NOT JUMP TOO HIGH WITH POPS JUST YET.  HOWEVER...DID INCREASE
POPS TO 40 PERCENT FOR TUESDAY...WHICH IS STILL SLIGHTLY BELOW
GUIDANCE.  THE FRONT PUSHES EAST BY WEDNESDAY MORNING WITH HIGH
PRESSURE DOMINATING THRU THURSDAY.

/12
&&

.MARINE...AS THE FRONT DROPS SOUTHWARD...THE PRESSURE GRADIENT IS
FORECAST TO CONTINUE TO TIGHTEN THROUGH THIS EVENING...WITH SMALL
CRAFT CONDITIONS EXPECTED TONIGHT.  LOCALLY HIGHER WINDS AND SEAS
SHOULD BE EXPECTED AT TIMES TONIGHT AS A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS EXPECTED TO MOVE SOUTH ACROSS THE MARINE AREA.
STRONG OFFSHORE FLOW IN THE WAKE OF THE FRONT WILL REQUIRE THE NEED
TO HANG ON TO SCA AT LEAST THROUGH THE MORNING HOURS SATURDAY...WITH
A MODERATE OFFSHORE FLOW LIKELY CONTINUING AT SCEC LEVELS INTO
SUNDAY...BUT DECREASING THROUGH THE EARLY PART OF NEXT WEEK.

/12
&&

.FIRE WEATHER...HAVE ALREADY ISSUED A FIRE WEATHER WATCH OVER THE
WESTERN FLORIDA PANHANDLE FOR BOTH SATURDAY AND SUNDAY...AS MUCH
DRIER AIRMASS FILTERING INTO REGION IN THE WAKE OF THE FRONT.  WILL
LIKELY BE UPGRADED TO RED FLAG WARNINGS FOR BOTH DAYS...ESPECIALLY
ON SUNDAY AFTERNOON...AS VERY LOW DEWPOINTS ADVECT SOUTHWARD.

/12
&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      58  74  43  69 /  60  10   0   0
PENSACOLA   60  74  46  67 /  60  20   0   0
DESTIN      60  72  49  67 /  60  20   0   0
EVERGREEN   57  68  38  60 /  60  10   0   0
WAYNESBORO  54  70  40  64 /  60  10   0   0
CAMDEN      56  68  40  60 /  60  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
     FIRE WEATHER WATCH SATURDAY AND SUNDAY FLZ001>006-008.
MS...NONE.

&&

12/SHEPHERD
Hazardous weather outlook, Apr 22, 1:30 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT FRI APR 22 2005

ALZ051>060-MSZ067-075-076-230400-
BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-GREENE-
MONROE-PERRY-WASHINGTON-WAYNE-WILCOX-
130 PM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY AND
TONIGHT. A COLD FRONT IS FORECAST TO MOVE INTO THE DEEP SOUTH LATER
TODAY AND PASS THROUGH THE REGION AFTER MIDNIGHT. AHEAD OF THE
FRONT...THUNDERSTORMS ARE FORECAST TO DEVELOP IN A MOIST AND
INCREASINGLY UNSTABLE AIRMASS. ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE...THE FORECAST TEMPERATURE...DEWPOINT AND WIND PROFILES WITH
HEIGHT SUGGEST THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

WITH LATE NIGHT FRONTAL PASSAGE...THUNDERSTORM ACTIVITY SHIFTS
SOUTH AND EAST OUT OF THE AREA BY AROUND SUNRISE SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS FORECAST SATURDAY AND SUNDAY AS HIGH
PRESSURE DOMINATES.

THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL BE A FRONT THAT
MOVES EASTWARD OUT OF EAST TEXAS LATE MONDAY INTO TUESDAY MORNING.
THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE
AREA THEN.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION TODAY AND TONIGHT.

ALZ061>064-FLZ001>006-MSZ078-079-230400-
BALDWIN COASTAL-BALDWIN INLAND-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-MOBILE COASTAL-MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-
SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
130 PM CDT FRI APR 22 2005

.DAY ONE...TODAY AND TONIGHT...

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY AND
TONIGHT. A COLD FRONT IS FORECAST TO MOVE INTO THE DEEP SOUTH LATER
TODAY AND PASS THROUGH THE REGION AFTER MIDNIGHT. AHEAD OF THE
FRONT...THUNDERSTORMS ARE FORECAST TO DEVELOP IN A MOIST AND
INCREASINGLY UNSTABLE AIRMASS. ALTHOUGH AN ISOLATED TORNADO IS
POSSIBLE...THE FORECAST TEMPERATURE...DEWPOINT AND WIND PROFILES WITH
HEIGHT SUGGEST THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

WITH LATE NIGHT FRONTAL PASSAGE...THUNDERSTORM ACTIVITY SHIFTS
SOUTH AND EAST OUT OF THE AREA BY AROUND SUNRISE SATURDAY MORNING.

DUE TO A MODERATE ONSHORE FLOW AND A FORECAST OUTGOING TIDE TODAY...
A MODERATE RISK OF RIP CURRENTS IS FORECAST FOR AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS FORECAST SATURDAY AND SUNDAY AS HIGH
PRESSURE DOMINATES.

THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL BE A FRONT THAT
MOVES EASTWARD OUT OF EAST TEXAS LATE MONDAY INTO TUESDAY MORNING.
THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE
AREA THEN.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR
POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 22, 6:07 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT FRI APR 22 2005

MSZ075-076-222345-
PERRY-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE AND NEW AUGUSTA...
607 PM CDT FRI APR 22 2005

...A STRONG THUNDERSTORM IS MOVING INTO PERRY AND GREENE COUNTIES...

AT 603 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES WEST OF TALLAHALA...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TALLAHALA...RUNNELSTOWN...MAHNED...RHODES AND NEW AUGUSTA THROUGH 645
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL...DANGEROUS CLOUD TO
GROUND LIGHTNING... AND WIND GUSTS TO 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
SATURDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Local storm report, Apr 22, 6:30 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             HIGHLAND HOME           31.95N 86.31W
04/22/2005  1.75 INCH        CRENSHAW           AL   EMERGENCY MNGR

&&

DD
Local storm report, Apr 22, 7:31 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
731 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             HIGHLAND HOME           31.95N 86.31W
04/22/2005  1.75 INCH        CRENSHAW           AL   CO-OP OBSERVER

            LASTED 10 MINUTES...COVERING THE GROUND. AUTOMOBILES
            DAMAGED.

0635 PM     HAIL             STRENGTHFORD            31.61N 88.88W
04/22/2005  1.75 INCH        WAYNE              MS   LAW ENFORCEMENT

0636 PM     HAIL             BRADLEYTON              31.90N 86.24W
04/22/2005  1.75 INCH        CRENSHAW           AL   EMERGENCY MNGR

            LEAVES REPORTEDLY STRIPPED FROM TREES BY LARGE HAIL

0655 PM     HAIL             WAYNESBORO              31.67N 88.65W
04/22/2005  0.88 INCH        WAYNE              MS   PUBLIC

0657 PM     HAIL             RICHTON                 31.35N 88.94W
04/22/2005  1.75 INCH        PERRY              MS   LAW ENFORCEMENT

&&

DWS
Local storm report, Apr 22, 8:03 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
803 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             BOTHWELL                31.33N 88.75W
04/22/2005  0.75 INCH        GREENE             MS   PUBLIC

0720 PM     HAIL             ALBERTA                 32.23N 87.41W
04/22/2005  1.00 INCH        WILCOX             AL   EMERGENCY MNGR

0745 PM     LIGHTNING        MILLRY                  31.63N 88.31W
04/22/2005                   WASHINGTON         AL   EMERGENCY MNGR

            RESULTED IN STRUCTURE FIRE

0750 PM     HAIL             CLARA                   31.58N 88.70W
04/22/2005  0.88 INCH        WAYNE              MS   EMERGENCY MNGR

&&

JFP
Special weather statement, Apr 22, 8:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
851 PM CDT FRI APR 22 2005

ALZ051>064-FLZ001>006-GMZ630-MSZ067-075-076-078-079-230230-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
900 PM CDT FRI APR 22 2005

...SEVERE THUNDERSTORM WATCH 198 IN EFFECT UNTIL 2 AM CDT...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 AM CDT. INCLUDED IN
THIS WATCH ARE:

IN ALABAMA...

BALDWIN              BUTLER              CHOCTAW
CLARKE               CONECUH             COVINGTON
CRENSHAW             ESCAMBIA            MOBILE
MONROE               PERRY

IN FLORIDA...

ESCAMBIA             SANTA ROSA          OKALOOSA

IN MISSISSIPPI...

GEORGE               GREENE              PERRY
STONE                WAYNE

THE PRIMARY THREATS FROM THESE STORMS ARE LARGE HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 65 MPH.
Special weather statement, Apr 22, 8:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO ALABAMA COUNTIES
NATIONAL WEATHER SERVICE MOBILE AL
851 PM CDT FRI APR 22 2005

ALZ051>064-FLZ001>006-GMZ630-MSZ067-075-076-078-079-230230-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
900 PM CDT FRI APR 22 2005

...SEVERE THUNDERSTORM WATCH 198 IN EFFECT UNTIL 2 AM CDT...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 AM CDT. INCLUDED IN
THIS WATCH ARE:

IN ALABAMA...

BALDWIN              BUTLER              CHOCTAW
CLARKE               CONECUH             COVINGTON
CRENSHAW             ESCAMBIA            MOBILE
MONROE               WASHINGTON          WILCOX

IN FLORIDA...

ESCAMBIA             SANTA ROSA          OKALOOSA

IN MISSISSIPPI...

GEORGE               GREENE              PERRY
STONE                WAYNE

THE PRIMARY THREATS FROM THESE STORMS ARE LARGE HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 65 MPH.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:03 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke42 min
Apr 22, 7:11 PM CDTSevere Thunderstorm WarningMOBWashington64 min
Apr 22, 7:16 PM CDTSevere Thunderstorm WarningMOBMobile, Washington44 min
Apr 22, 7:49 PM CDTSevere Thunderstorm WarningMOBButler, Wilcox26 min
Apr 22, 7:52 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe, Washington53 min
Apr 22, 8:07 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington53 min
Apr 22, 8:13 PM CDTTornado WarningMOBBaldwin, Mobile, Washington47 min
Apr 22, 8:15 PM CDTSevere Thunderstorm WarningMOBMobile, Washington30 min
Apr 22, 8:15 PM CDTSevere Thunderstorm WarningMOBButler45 min
Apr 22, 8:33 PM CDTSevere Thunderstorm WarningMOBCrenshaw27 min
Apr 22, 8:42 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington63 min
Apr 22, 9:08 PM CDTSpecial Marine WarningMOB67 min
Apr 22, 9:37 PM CDTSevere Thunderstorm WarningMOBChoctaw23 min
Apr 22, 9:44 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile50 min
Apr 22, 10:13 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia32 min
Apr 22, 10:26 PM CDTSpecial Marine WarningMOB64 min
Apr 22, 10:45 PM CDTSevere Thunderstorm WarningMOBBaldwin45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.